Anxiety Community
Xanax side effects
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Xanax side effects

I was prescribed a low dose for anxiety 0.25. Are there any major side effects when taking this amount or is it safe?
9 Comments Post a Comment
Blank
Avatar_f_tn
It affects everyone differently. How often are you taking them or did you try one yet?
You should ask your pharmacist about effects but you can read them on the sheet they provide with the prescription - every drug has side effects - if you read the side effects of Motrin you might not take it but millions do every week or so and have no problem so you have to weigh the odds of those effects happening, which the pharmacist will go over with you. The manufacturer of the med will have the effects listed on its website.
Blank
Avatar_m_tn
Actually, Motrin has some pretty serious side effects.  But as to Xanax, you might feel tired after it wears off, and as mentioned people don't always get the effects they're looking for.  The biggest concern is if you take it regularly -- it might then become very hard to stop taking and you might end up in regularly raising the amount you take as you get used to it.  This is an addictive drug when taken daily, so I'd say that's your main concern.  I'd try and stick to just taking it when absolutely needed to avoid those problems.
Blank
Avatar_f_tn
My doctor prescribed it to help eliminate the physical symptoms of anxiety, will this help?
Blank
Avatar_f_tn
It is a short term drug used for immediate relief of panic and lesser anxiety so if it works for you, it will likely help for the period it is active. My boss said she was given some by her dentist but was acting weird when her ride arrived so take the first one with a friend around just to make sure it agrees with you - I never had any issues with it like that.
You should only use them sparingly when your anx is really bad. You should ask your pharmacist about this or your doc because they have lots of experience and can get to know your issues.
But first before you start taking this, what have you done to try to deal with the cause of the problem, and what is the cause? Perhaps you can resolve it on your own - write back. How long has this been going on? You need to try to deal with your anx using therapy, CBT, exercise and other methods, because the med just sort of treats the symptoms.
To Paxiled - Thanks, I haven't used Motrin and shouldn't have used it as an example. I used the Motrin example because the old Depression forum moderator always used it.
Blank
Avatar_m_tn
Motrin works pretty well, it just shouldn't be used regularly if you can help it, as it rips apart the stomach lining and is liver toxic.  Not as liver toxic as acetomenophen, but one has to be careful with it.  I can't use ibuprofen as it just tears my stomach apart, which is unfortunate as it's a great anti-inflammatory for occasional use.  But all the NSAIDS are killers if used too much and most people don't know it.  
Blank
Avatar_m_tn
Other than Xanax being very highly addictive I don't know of any serious side affects. You should be monitored at first as it does effect people differently. IMO its not a long term fix. You'll just want more over time and that will create a big problem for you. Get with your dr and dig a little deeper into your mental health and anxiety problems. Take care and good luck.
Blank
Avatar_f_tn
I don't know if "very highly addictive" is a proper description on its own. More like addictive if you are the kind of person that gets addicted.

Lots of people who use it are I suppose, but for a first time user it is not going to happen. I took it only as needed and went from 1 per week to around 4 per day within 4 months as my anx deepened, (but each one was taken at whatever point in the day occurred that I couldn't stand the anx anymore which is not addiction.) When I got LT relief from my SSRI I stopped the Zanax immediately.
Blank
Avatar_m_tn
Be careful of the above post.  Stopping Xanax immediately, or an benzo or antidepressant immediately, can produce significant withdrawals problems, and stopping benzos abruptly can also cause seizures.  As for addictive drugs, sometimes I think there's confusion about the term because it has become so widely used as a substitute for having a craving or a habit.  Benzos are always classified as addictive drugs, as are opiates, alcohol, nicotine, caffeine, etc.  It has nothing to do with the type of person you are whether a drug is addictive or not, it is a physiological fact.  That doesn't mean that everyone who takes an addictive drug will have a problem with it -- many won't.  It does mean one has to be aware of the reality and to be cautious.  Unfortunately, when it comes to medication, our doctors often don't tell us about this aspect -- I wasn't told when I was put on clonazepam many years ago, nor was I told that antidepressants, though not officially classified as addictive, are very difficult for many people to stop taking and impossible for others.  So yes, it does depend on the person, as individuals do react differently, but that has nothing to do with the biological nature of the substance.  
Blank
Avatar_f_tn
I can't disagree with what Paxiled says and my experience is not the same as the next person's.
I recommended from the beginning that he talk to pharmacist or doc about effects so the whole story comes out rather than bits and pieces from a chat line. He hasn't even taken one, so I was just trying to get him away from that other poster stating they are highly addictive as if that would be a great risk at this point - not the case for someone taking just one or two was my point. All the facts are out there for you to go to one of the 2 sources I originally mentioned armed with some questions that may have come up as a result of what was posted on this thread by various parties.
Blank
Post a Comment
To
Recent Activity
11055444_tn?1414948190
Blank
need someone
1 hr ago by calico333
406584_tn?1399591666
Blank
10356 commented on onthefence's status
1 hr ago
242912_tn?1402547092
Blank
Jade59 commented on spider6's status
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
cj29
GA
Anxiety Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
ThePinkFloyd
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
cj29
GA